Jump to content

Bonski68: Feel like I'm losing my mind


Bonski68

Recommended Posts

I was on Effoxor about six years ago and weaned myself off successfully. When I was diagnosed with Breast a Cancer last year I started getting severe hotflashes because of chemo. I read that a low dosage effexor is helpful. Even though I remember that it was difficult to get off of Effexor last time, I decided to give it a try. I took 37.5 twice a day with no success. Now I'm trying to wean myself off of it again. I guess I forgot how difficult it was last time. I successfully got down to one dose a day and then started taking out two pebbles out of the capsule. I was down to 3 pebbles but the brain shiffers have been horrible. I've also been having severe cold sweats over the past week, which I just found out today, could be due to withdrawl also. After reading this site, I decided to up my dosage back to six pebbles but after six hours I'm still feeling horrible. The brain shiffers and cold sweats are the worst but I'm also very sensitive to light and sound.

10 Oct 13 - started taking 37.5mg Effexor XR for hotflashes

7 Jan 14 - increased Effexor XR to 2x daily for hotflashes

~15 Apr 14 - decreased Effexor XR to 1x daily (wasn't working for hotflashes)

~28 Apr 14 - decreased Effexor XR by taking out 1/2 pebbles

12 May 14 - decreased to 25 pebbles and decreasing by 2 pebbles daily

23 May 14 - decreased down to 3 pebbles, started noticing a few brain shiffers

24 May 14 - increased back up to 6 pebbles due to severe brain shiffers

Link to post
  • Moderator Emeritus

Hello Bonski and welcome to SA!

 

I'm very sorry you are having such a hard time, both with the drug and chemo. The title you gave to your thread describes very well how I felt when I first came here, and most of us.

 

What would help us to give you concrete suggestions of what might work best in your situation is if you could write the dates of when all these changes with Effexor were happening.

 

When you find time, you can put your history with Effexor (and any other drug or supplement) you may have used in your signature. This link describes how:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

So what would help us would be the date when you again started taking Effexor which will tell us how long you have been taking it. It would also be helpful to put down the dates over which you were reducing on that one capsule. (It's possible that what you are feeling now is a withdrawal from a too fast taper from that first capsule rather than the changes you have introduced more recently, although they are definitely not helping the situation). 

 

ADs have that "delayed strike": you can feel fine initially  and think the reducing was successful only to be hit by symptoms further down the road.

 

Chemo can't be helping the process either (others with more experience will comment on that I'm sure).

 

I believe we can work something out. It's nice to have you here and I hope I didn't ask you too many things. You don't have to write the exact dates but any time frames that you remember will be very helpful. 

 

best,

 

bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to post
  • Moderator Emeritus

Hi Bonski,

 

Yes, Effexor is one of the worst drugs to taper from, but the situation isn't hopeless.  Since you just made a change in dosage, it would be best to hold there. It takes at least four full days for a dosage change to take effect, so I'm not at all surprised you haven't experienced any relief in six hours.

 

Are you still getting chemo?  I'm thinking it might be difficult to taper at the same time.  Thank God I've never had to have it, but a friend of mine did and she was very sick from it. When you're undergoing two types of treatment at the same time, it's nearly impossible to tell what symptoms are coming from which treatment.

 

While you're waiting for the updose to take effect, you might want to read this topic:  Tips for Tapering Effexor

 

Welcome to the forum.  You'll find lots of good information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to post

Thanks so much for your replies. I've added my signature block with my tapering info. I finished chemo back in December but hotflashes never did go away. My oncologist did a hormone test and I am post menopausal. I had to discontinue my Aromatase Inhibitor (AI) (hormone treatment for breast cancer that suppresses any estrogen in my body) on 16 May due to severe side effects. I'm on a 1-4 week cleansing period for it before I start a different kind of AI. I think my body is very confused at this time. At this time I'm unsure which of these drugs are causing the cold sweats but I remember from previously discontinuing Effexor how the brain shiffers feel.

 

I'm also on Percocet and Vicodin for pain, due to the AI, but keeping it very minimal so I don't become dependent on those too (take a dose of Vicodin at day and one dose of Percocet at night). I'm so tired of taking meds but hubby insist I need them. Right now my priority is to get off of the Effexor since it didn't do anything for my hotflashes. I'm depressed (due to cancer treatment and other issues) but don't want to continue this drug anymore...nor any other antidepressant.

10 Oct 13 - started taking 37.5mg Effexor XR for hotflashes

7 Jan 14 - increased Effexor XR to 2x daily for hotflashes

~15 Apr 14 - decreased Effexor XR to 1x daily (wasn't working for hotflashes)

~28 Apr 14 - decreased Effexor XR by taking out 1/2 pebbles

12 May 14 - decreased to 25 pebbles and decreasing by 2 pebbles daily

23 May 14 - decreased down to 3 pebbles, started noticing a few brain shiffers

24 May 14 - increased back up to 6 pebbles due to severe brain shiffers

Link to post
  • Administrator
Altostrata

Welcome, Bonski.

 

Please be patient. It takes about 4 days for your system to fully register re-introduction of Effexor. Take it at the same time each day.

 

You are taking Effexor XR?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks. I hope the increase will work. I added my 'XR' in my signature block. I read about the tapering earlier yesterday....not sure if I'll have access to 'regular' Effexor. Hubby (and us...as his family) are stationed at a small base overseas and they don't have everything at our pharmacy. Not sure if my doctor would work on it with me either. So glad to have found this forum though. Thanks!!!

10 Oct 13 - started taking 37.5mg Effexor XR for hotflashes

7 Jan 14 - increased Effexor XR to 2x daily for hotflashes

~15 Apr 14 - decreased Effexor XR to 1x daily (wasn't working for hotflashes)

~28 Apr 14 - decreased Effexor XR by taking out 1/2 pebbles

12 May 14 - decreased to 25 pebbles and decreasing by 2 pebbles daily

23 May 14 - decreased down to 3 pebbles, started noticing a few brain shiffers

24 May 14 - increased back up to 6 pebbles due to severe brain shiffers

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy